I got lip fillers done over 2 weeks ago and now I have noticed a deep line down the side of my mouth. What can I do?

Doctor Answers 7

Juvederm and New Wrinkle

It is best to compare with our before and after photos to see whether it is a new wrinkle or what the change has been.  You should return to your treating physician for examination.  Best, Dr. Green

Lip filler concerns

A new line that has come up is something to discuss with your injector. Make sure before and after photos are compared. Sometimes there is something that is not noticed before treatment that was actually there before. It should be something that is correctable.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Filler and line

Without photos it is very difficult to say what is going on. If concerned either post photos or better still see your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

I got lip fillers done over 2 weeks ago and now I have noticed a deep line down the side of my mouth. What can I do?

Thanks for your question and sorry that you are having this concern.  As always, we recommend that you have your filler injections given in the offices of board certified dermatologists or plastic surgeons as we are the experts in this type of procedure.  Anytime you have a procedure like this done, things can go wrong and if you are having any concerns you should return to the provider who gave you the injections to see what happened and what can be done to fix the concern – either more product or removing the product with hyaluronidase. You should not have to be worried that something is not right.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Lip Augmentation: deep line down the side of the mouth

Lip Augmentation is a procedure to improve symmetry, volume, and borders of the lips. Hyaluronic acid fillers are commonly used for this procedure.Overfilling the lips may result in new lines appearing around the mouth. This may be from the filler itself changing the contour of the lips or the extra volume is changing the way your skin creases around the mouth. I would wait the full 2 weeks before going back to your doctor to be evaluated. They may offer hyaluronidase to dissolve the filler. I like the fact that HA fillers can be dissolved, but it is a less precise process than injecting. It's best to be conservative and then add more later. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

I got lip fillers done over 2 weeks ago and now I have noticed a deep line down the side of my mouth. What can I do?

Thank you for sharing your question and I am sorry to hear of your current filler results. If too much dermal filler is placed into the corners of the lips it can create a line along the side of a patient's mouth.  If you still have swelling present this may improve with time, but if not correction would require dissolving the filler with hyaluronidase.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Deep line down side of mouth after fillers to lips

Thank you for your question.  It is difficult to give you a definite answer without photo's but sometimes when you have volume added to your lips , it can cause a new crease at upper lip and possibly sides.  If there's a lot of volume added, it naturally will cause a new crease.   You may have to return to see the injector and have her take some out with hyluronidase in order to lose the crease.  This does seem like your giving up the volume for the line, but again, without photo's I can't be sure that it's what caused it.

Chad Robbins, MD
Nashville Plastic Surgeon
5.0 out of 5 stars 33 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.